Alert archive / Illinois / Wind Advisories in 2018
Wind Advisory 8, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Oct 27, 2018, 2:43 PM CDT for 13 counties in Illinois; 8 counties in Kentucky; 6 counties in Indiana. It took effect at Oct 28, 2018, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2018, 2:43 PM CDT (19:43 UTC)
- In effect from
- Oct 28, 2018, 10:00 AM CDT
- Expired
- Oct 28, 2018, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Paducah, KY
All 27 counties
Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Saline County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Crittenden County, KY, Daviess County, KY, Henderson County, KY, Hopkins County, KY, McLean County, KY, Muhlenberg County, KY, Union County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 47 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128 WWUS73 KPAH 271943 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 243 PM CDT Sat Oct 27 2018 ILZ075>078-080>087-091-INZ081-082-085>088-KYZ010-014>016-018>021- 281000- /O.NEW.KPAH.WI.Y.0008.181028T1500Z-181028T2300Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Hardin-Gibson-Pike-Posey- Vanderburgh-Warrick-Spencer-Crittenden-Union KY-Webster-Hopkins- Henderson-Daviess-McLean-Muhlenberg- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Marion, Morganfield, Dixon, Madisonville, Henderson, Owensboro, Calhoun, and Greenville 243 PM CDT Sat Oct 27 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CDT SUNDAY... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect from 10 AM to 6 PM CDT Sunday. * TIMING...From 10 am CDT to 6 PM CDT. * WINDS...Expect wind gusts of 40 to 45 mph * IMPACTS...Isolated power outages are possible due to tree limbs falling on power lines. Any loose objects left outdoors will likely be tossed around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ PS
2 follow-up statements
946 WWUS73 KPAH 280856 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 356 AM CDT Sun Oct 28 2018 ILZ075>078-080>087-091-INZ081-082-085>088-KYZ010-014>016-018>021- 282100- /O.CON.KPAH.WI.Y.0008.181028T1500Z-181028T2300Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Hardin-Gibson-Pike-Posey- Vanderburgh-Warrick-Spencer-Crittenden-Union KY-Webster-Hopkins- Henderson-Daviess-McLean-Muhlenberg- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Marion, Morganfield, Dixon, Madisonville, Henderson, Owensboro, Calhoun, and Greenville 356 AM CDT Sun Oct 28 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... * TIMING...The strongest winds are expected from late morning through the afternoon. * WINDS...Expect wind gusts of 40 to 45 mph. * IMPACTS...Isolated power outages are possible due to tree limbs falling on power lines. Any loose objects left outdoors will likely be tossed around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour, or wind gusts are expected to reach 40 mph for any duration. && $$ RJP
014 WWUS73 KPAH 281626 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1126 AM CDT Sun Oct 28 2018 ILZ075>078-080>087-091-INZ081-082-085>088-KYZ010-014>016-018>021- 282300- /O.CON.KPAH.WI.Y.0008.000000T0000Z-181028T2300Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Hardin-Gibson-Pike-Posey- Vanderburgh-Warrick-Spencer-Crittenden-Union KY-Webster-Hopkins- Henderson-Daviess-McLean-Muhlenberg- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Marion, Morganfield, Dixon, Madisonville, Henderson, Owensboro, Calhoun, and Greenville 1126 AM CDT Sun Oct 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...The strongest winds are expected from now through the middle of the afternoon. * WINDS...Expect highest wind gusts of 40 to 45 mph, with sustained winds near 30 mph further south in the advisory area. * IMPACTS...Isolated power outages are possible due to tree limbs falling on power lines. Any loose objects left outdoors will likely be tossed around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour, or wind gusts are expected to reach 40 mph for any duration. && $$ RJP/Smith
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Oct 27, 2:41 PM CDT, 2 minutes earlier.
Area forecast discussion, Oct 27, 2:41 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Paducah KY 241 PM CDT Sat Oct 27 2018 .SHORT TERM...(THIS EVENING THROUGH Tuesday NIGHT) ISSUED AT 100 PM CDT SAT OCT 27 2018 Mid level clouds are in the process of dissipating or moving out with cu filling in behind them mainly over the eastern half of the CWA. Expect skies to be mainly clear tonight. As one would expect, models are in general agreement through the short term. A clipper system will affect the area tomorrow. A few light showers are possible in the northeast sections during the morning. There is a pretty tight gradient just ahead and behind the cold front which will push through the area between about Noon and 3PM. Momentum transfer from Bufkit, plus 3kft winds at 65-70 kts or so suggest some strong wind gusts tomorrow. A wind advisory will be issued generally along and north of a line from Carbondale IL to Greenville KY. The clipper system moves out fast tomorrow evening with generally clear skies through the rest of the period. We should reach upper 60s to mid 70s tomorrow with rapidly lowering RH values as the front moves through. Lower to middle 60s for highs on Monday. .LONG TERM...(Tuesday THROUGH Saturday) ISSUED AT 100 PM CDT SAT OCT 27 2018 Confidence is high that the weather pattern will be active and unsettled. Lower confidence in some of the specifics. Here is the latest in what we see. First, Tuesday should be mainly dry and breezy. We removed morning PoPs, with the front and best moisture still well off to our west. We left in slight chance PoPs afternoon per the NAM and EC solutions. Tuesday night we also slowed down the arrival of best chances of rain/convection. The models dig mid level energy from the four corners region ESE across the central and southern Rockies Tuesday night through Wednesday. The 00z ECMWF was much faster with its progression, the 00z/12z GFS runs slower. The 12z CMC lined up with the GFS, and then the 12z ECMWF slowed down, and in fact is even stronger and farther south. We put most weight in the GFS, second the CMC and lastly the ECMWF. This should result in a slower frontal progression into the CWFA Wednesday, as a surface wave or waves develop along the front in response to the energetic mid level flow and main system to our west. This will likely result widespread showers and isolated thunderstorms as we work through Wednesday, with the axis of highest probability shifting slightly south and east Wednesday night. Looks like a potential washout for Halloween. Plenty of moisture with PW's approaching +2SD's, along with adequate instability for some thunder. We adjusted up QPF slightly. 2 to 3+ inches of rain appears probable. Adjustments will likely be made as we fine tune the forecast over the next 2-3 days. For Thursday through the end of the week, we sided even more with the GFS, CMC and their ensemble mean solutions as the 12z ECMWF deviated considerably from the consensus. As a main low takes over along the front and heads northeast Thursday, PoPs should diminish from west to east with the front to our east. Meanwhile a broad trof will take shape over the nation's mid section, and continue our unsettled weather into Friday night. Given lowering confidence in the models temporal depictions of rain chances Thursday night through Friday night, we elected to just go with low or slight chances for showers without all of the blend detail, to account for uncertainty. Tuesday could be a breezy day ahead of the front. We went slightly above guidance for temps and continue that trend through Wednesday until the front can get through the area. After that we used a blend consensus. We will be back to below normal temps in the unsettled regime. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Sunday AFTERNOON) ISSUED AT 1216 PM CDT SAT OCT 27 2018 Most of the mid level clouds are dissipating or exiting the area. Cumulus will fill in rather thick over the eastern half of the area with the biggest impact at KEVV and KOWB. Generally clear overnight. Tomorrow morning expect some LLWS and eventually these winds will reach the surface as strong gusts towards the end of the period. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...PS LONG TERM...CN AVIATION...PS
Hazardous weather outlook, Oct 27, 3:12 AM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 312 AM CDT Sat Oct 27 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 312 AM CDT Sat Oct 27 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heavy rainfall is possible Tuesday night through Wednesday night. Isolated thunderstorms are possible as well. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. RJP/KH
Nearby
Wind Advisories in Illinois, 2018Wind Advisories in Kentucky, 2018Wind Advisories in Indiana, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.